CONSOLIDATED MEDICAL EQUIPMENT DRY-DOC CANNULA WITH DISPOSABLE OBTURATOR 7.0 X 85MM; ACCESSORIES, ARTHROSCOPIC
Back to Search Results |
| Catalog Number |
C7360 |
| Medical Device Problem Codes |
Material Fragmentation (1261); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
However, at the time of the follow up submission it was discovered that the incorrect registration number was used during the initial filing.The information of the original initial has been combined with the follow up mdr information in this filing.Manufacturer narrative: visual examination of returned used device, item c7360, performed per print a55-586-114, rev- ae found cannula seal damage the end cap was detached from a cannula body.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 16 complaints, regarding 28 devices, for this device family and failure mode.During this same time frame 119,875 devices have been manufactured, and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: to avoid damaging seals, and excessive leakage, do not use with devices larger than the specified cannula diameter.This issue will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description
Conmed (b)(6) received a report from the distributor documenting issues involving the c7360, dry-doc cannula with disposable obturator 7.0 x 85mm, lot 1079066, occurring on (b)(6) 2020.It was noted that during a rotator cuff repair, in the middle of inserting a scorpion into anterior portal, the end cap was detached from the cannula body.The detached end cap was removed using a grasper and retriever forceps.The surgery was completed successfully using a c7312 with a 4-minute delay.The information received noted the patient was a (b)(6) year old female and there was no impact, or injury to her.Additional information indicates when the instrument went back and forth, the water leaked as the cannula and seal were in acromiom.The seal became detached from the cannula.It took about 4 mins to find it inside of the patient's body, but was removed completely.It was confirmed the patient's condition is good.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence (fragmentation in the patient but removed).